Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Equivariant method for periodic maps


Author: Wu Hsiung Huang
Journal: Trans. Amer. Math. Soc. 189 (1974), 175-183
MSC: Primary 57D70
DOI: https://doi.org/10.1090/S0002-9947-1974-0334247-9
MathSciNet review: 0334247
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The notion of coherency with submanifolds for a Morse function on a manifold is introduced and discussed in a general way. A Morse inequality for a given periodic transformation which compares the invariants called qth Euler numbers on fixed point set and the invariants called qth Lefschetz numbers of the transformations is thus obtained. This gives a fixed point theorem in terms of qth Lefschetz number for arbitrary q.


References [Enhancements On Off] (What's this?)

  • [1] S. S. Chern, A simple intrinsic proof of the Gauss-Bonnet formula for closed Riemannian manifolds, Ann. of Math. (2) 45 (1944), 747-752. MR 6, 106. MR 0011027 (6:106a)
  • [2] S. Kobayashi, Fixed points of isometries, Nagoya Math. J. 13 (1958), 63-68. MR 21 #2276. MR 0103508 (21:2276)
  • [3] J. Milnor, Morse theory, Ann. of Math. Studies, no. 51, Princeton Univ. Press, Princeton, N. J., 1963. MR 29 #634. MR 0163331 (29:634)
  • [4] M. Morse, The calculus of variations in the large, Amer. Math. Soc. Colloq. Publ., vol. 18, Amer. Math. Soc., Providence, R. I., 1934. MR 1451874 (98f:58070)
  • [5] R. Hermann, Differential geometry and the calculus of variations, Math. in Sci. and Engineering, vol. 49, Academic Press, New York, 1968, pp. 343-349. MR 38 #1635. MR 0233313 (38:1635)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57D70

Retrieve articles in all journals with MSC: 57D70


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1974-0334247-9
Keywords: Periodic transformation, manifold, fixed point set, isometry, Lefschetz number, Betti number, Morse function, coherency, fixed point theorem
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society